quitting opiates cold turkey- on day 3 - Part 6

By smith9666 · Nov 16, 2014 · ·
  1. Jungledog,

    I have a couple questions for you. I'm sure I mentioned in one of the previous threads that I have been seeing my doctor during the wd's. I went in a few days ago which was day 5 of wd's (which for me is when I felt the worse). It was a scheduled appt to discuss how I felt and talk about any issues with the scripts he gave me. I stopped taking the Ambien mainly because I kept having to redose every 3 hours and I was using more them prescribed. During the visit my vitals were not normal (bp and heart rate was extemely high and low respectevily). I assumed that was normal considering how crappy I felt lol. He seemed concerned and gave me a script for Tramadol to take for the following 3 days. I didn't know what tramadol was until I filled it and researched online. I took some the first day and haven't taken any since. I surprising felt better yesterday (no tramadol was used) and today although I still used the Xanax to help sleep last night.

    I guess my question is did I mess up taking the Tramadol and is that why I feel better the past 2 days?

    He also gave me a script for Gabopentin to take if I am uncomfortable from the WD symptoms and said if used I'm a little higher then normal doses it works great for the wd's. I haven't touched it because I'm a little concerned with his advice at this point. I thought going the route of seeing a doctor through this process would be best but he gave me tramadol and didn't fully explain that it is similar to an opiate which is what I'm wd'ing from lol so my credibility with him is a little lost. I do understand that my vitals were not very good and he may have had just cuase for it but I'm just worried I reset the entire process and will wake up tomorrow feeling like crap again.

    I would like to know your thoughts on this if you don't mind?

    smith9666 added 4 Minutes and 50 Seconds later...

    I forgot to add that I have been taking about 4 of the Xanax a night to sleep and he said that is fine as long as I don't continue past a couple weeks. I personally feel I should discontinue the Xanax starting tonight to see i am able to sleep without it and im a little curious to see if using it for the past 4 days will cause any WD symptons from it.

Comments

  1. Cmenot
    I think you should take that gabapentin. Your Dr is right, and the tramadol might have helped, it has a long half life, but I don't think it set you back. I also don't think you will have any withdrawal from the xanax, although the trouble sleeping may extend past the two weeks that you are taking the xanax. You could try the gabapentin at night, it makes a lot of people sleepy.
  2. lostlygirl
    I just PM'd you :).

    I think the gabapentin is your best choice. It's not addictive and from what I understand can really help with withdrawals.

    Just be careful with the Xanax, it's the monster in the closet. The Tramadol shouldn't set you back. Just use it as needed and try to never exceed the dose.

    How are you feeling today? Are you hanging in there? I am glad that the last day or so have been easier. You should (hopefully) be over the most intense part by now.

    Your doing really well! Congrats on day 8! Keep us posted and let us know how the gabapentin
    worked.
To make a comment simply sign up and become a member!